zbMATH — the first resource for mathematics

Multidimensional version of the results of Komlós, Major and Tusnády for vectors with finite exponential moments. (English) Zbl 0897.60033
Consider centered independent random vectors (r.v.’s) \(\xi_k\) in \(\mathbb{R}^d\) having the covariance matrix cov \(\xi_k=I\) (identity operator), \(k=1,\dots,n\). Assume that, for some \(\tau\geq 1\) and \(k=1,\dots,n\), the distributions \({\mathcal L}(\xi_k)\) belong to the class \({\mathcal A}_d(\tau)\) of probability measures introduced by the author [Theory Probab. Appl. 31, No. 2, 203-220 (1997); translation from Teor. Veroyatn. Primen. 31, No. 2, 246-265 (1986; Zbl 0604.60021)]. Then one can construct, on a probability space, independent r.v.’s \(X_1,\dots,X_n\) and corresponding independent r.v.’s \(Y_1,\dots,Y_n\) such that \({\mathcal L}(X_k)={\mathcal L}(Y_k)\), \(k=1,\dots,n\), and for \(\alpha > 0\), \[ {\mathbf E} \exp\left(\frac{c_1(\alpha)\Delta (X,Y)}{\tau d^3 L(d)}\right) \leq \exp(c_2(\alpha) d^{9/4+\alpha} L(n/\tau^2)). \] Here positive \(c_1(\alpha)\) and \(c_2(\alpha)\) depend only on \(\alpha\), \(L(b)=\max \{1,\log b\}\) for \(b>0\) and \(\Delta(X,Y)=\max_{1\leq k \leq n} | \sum_{i=1}^{k} X_i-\sum_{i=1}^{k} Y_i|, | x|=\max_{1\leq j\leq d}| x_j|\) for \(x=(x_1,\dots,x_d)\in\mathbb{R}^d\). As a corollary the conditions guaranteeing the rate of strong approximation \[ \sum_{j=1}^n X_j-\sum_{j=1}^n Y_j=O(\log n)\quad \text{a.s.} \] are provided in the case of i.i.d. r.v.’s \(\xi_j\), \(j\in\mathbb{N}\). The contributions of various authors to this research field are also discussed starting from the classical results for \(d=1\).

60F15 Strong limit theorems
60F17 Functional limit theorems; invariance principles
Full Text: DOI EuDML Link
[1] BÁRTFAI, P. ( 1966), Die Bestiminung der zu einem wiederkehrenden Prozess gehörenden Verteilungfunktion aus den mit Fehlern behafteten Daten einer einzigen Realisation, Studia Sci. Math. Hungar. 1 161-168. Zbl0156.39102 MR215377 · Zbl 0156.39102
[2] BERGER, E. ( 1982), Fast sichere Approximation von Partialsummen unabhängiger und stationärer ergodischer Folgen von Zufallsveetoren, Dissertation, Universität Göttingen.
[3] BERKES, I., PHILIPP, W. ( 1979), Approximation theorems for independent and weakly dependent random vectors, Ann. Probab. 7 29-54. Zbl0392.60024 MR515811 · Zbl 0392.60024
[4] BOROVKOV, A. A. ( 1973), On the rate of convergence in the invariance principle, Theor. Probab. Appl. 18 207-225. Zbl0323.60031 MR324738 · Zbl 0323.60031
[5] CSÖRGŐ, M., RÉVÉSZ, P. ( 1975), A new method to prove Strassen type laws of invariance principle. I; II, Z. Wahrscheinlichkeitstheor. verw. Geb. 31 255-259; 261-269. Zbl0283.60024 MR375411 · Zbl 0283.60024
[6] CSÖRGŐ, M., RÉVÉSZ, P. ( 1981), Strong approximations in probability and statistics, Academic Press. Zbl0539.60029 MR666546 · Zbl 0539.60029
[7] CSÖRGŐ, S., HALL, P. ( 1984), The Komlós-Major-Tusnády approximations and their applications, Austral J. Statist. 26 189-218. Zbl0557.60028 MR766619 · Zbl 0557.60028
[8] DOOB, J. L. ( 1953), Stochastic processes, Wiley. Zbl0053.26802 MR58896 · Zbl 0053.26802
[9] ElNMAHL, U. ( 1986), A refinement of the KMT-inequality for partial sumstrong approximation, Techn. Rep. Ser. Lab. Res. Statist. No. 88. Carleton University, University of Ottawa.
[10] ElNMAHL, U. ( 1987a), A useful estimate in the multidimensional invariance principle, Probab. Theor. Rel Fields 76 81-101. Zbl0608.60029 MR899446 · Zbl 0608.60029
[11] ElNMAHL, U. ( 1987b), Strong invariance principles for partial sums of independent random vectors, Ann. Probab. 15 1419-1440. Zbl0637.60041 MR905340 · Zbl 0637.60041
[12] ElNMAHL, U. ( 1989), Extensions of results of Komlós, Major and Tusnády to the multivariate case, J. Multivar. Anal. 28 20-68. Zbl0676.60038 MR996984 · Zbl 0676.60038
[13] GÖTZE, F., ZAITSEV, A. YU. ( 1997), Multidimensional Hungarian construction for almost Gaussian smooth distributions, Preprint 97- 071 SFB 343, Universität Bielefeld. · Zbl 1019.60032
[14] KOMLÓS, J., MAJOR, P., TUSNÁDY, G. ( 1975; 1976), An approximation of partial sums of independent RV’-s and the sample DF. I; II, Z. Wahrscheinlichkeitstheor. verw. Geb. 32 111-131; 34 34-58. Zbl0308.60029 MR375412 · Zbl 0308.60029
[15] MASSART, P. ( 1989), Strong approximation for multivariate empirical and related processes, via KMT construction, Ann. Probab. 17 266-291. Zbl0675.60026 MR972785 · Zbl 0675.60026
[16] PHILIPP, W. ( 1979), Almost sure invariance principles for sums of B-valued random variables, Lect. Notes in Math. 709 171-193. Zbl0418.60013 MR537701 · Zbl 0418.60013
[17] PROKHOROV, YU. V. ( 1956), Convergence of random processes and limit theorem of probability theory, Theor. Probab. Appl. 1 157-214. Zbl0075.29001 · Zbl 0075.29001
[18] ROSENBLATT, M. ( 1952), Remarks on a multivariate transformation, Ann. Math. Statist. 23 470-472. Zbl0047.13104 MR49525 · Zbl 0047.13104
[19] SAKHANENKO, A. I. ( 1984), Rate of convergence in the invariance principles for variables with exponential moments that are not identically distributed, In: Trudy Inst. Mat. SO AN SSSR, Nauka, Novosibirsk, 3 4-49 (in Russian). Zbl0541.60024 MR749757 · Zbl 0541.60024
[20] SAZONOV, V. V. ( 1981), Normal approximation - some recent advances, Lect. Notes in Math. 879. Zbl0462.60006 MR643968 · Zbl 0462.60006
[21] SHAO, QI-MAN ( 1995), Strong approximation theorems for independent random variables and their applications, J. Multivar. Anal. 52 107-130. Zbl0817.60027 MR1325373 · Zbl 0817.60027
[22] SKOROKHOD, A. V. ( 1961), Studies in the theory of random processes, Univ. Kiev Press (in Russian, Engl. transl. ( 1965), Addison-Wesley). Zbl0146.37701 MR185620 · Zbl 0146.37701
[23] STRASSEN, V. ( 1964), An invariance principle for the law of iterated logarithm, Z. Wahrscheinlichkeitstheor. verw. Geb. 3 211-226. Zbl0132.12903 MR175194 · Zbl 0132.12903
[24] YURINSKII, V. V. ( 1978), On the error of the Gaussian approximation to the probability of a ball, Unpublished manuscript.
[25] ZAITSEV, A. YU. ( 1986), Estimates of the Lévy-Prokhorov distance in the multivariate central limit theorem for random variables with finite exponential moments, Theor. Probab. Appl. 31 203-220. Zbl0659.60042 · Zbl 0659.60042
[26] ZAITSEV, A. YU. ( 1987), On the Gaussian approximation of convolutions under multi-dimensional analogues of S. N. Bernstein inequality conditions, Probab. Theor. Rel. Fields 74 535-566. Zbl0612.60031 MR876255 · Zbl 0612.60031
[27] ZAITSEV, A. YU. ( 1988), On the connection between two classes of probability distributions, In: Rings and modulus. Limit theorems of probability theory. Vol. 2, Leningrad University Press, 153-158 (in Russian). MR974144
[28] ZAITSEV, A. YU. ( 1995a), Multidimensional version of the Hungarian construction, In : Vtoraya Vserossiiskaya shkola-kollokvium po stochasticheskim metodam. Ioshkar-Ola, 1995. Tezisy dokladov, TVP, Moskva, 54-55 (in Russian).
[29] ZAITSEV, A. YU. ( 1995b), Multidimensional version of the results of Komlós, Major and Tusnády for vectors with finite exponential moments, Preprint 95 - 055 SFB 343, Universität Bielefeld.
[30] ZAITSEV, A. YU. ( 1996a), An improvement of U. Einmahl estimate in the multidimensional invariance principle, In: Probability Theory and Mathematical Statistics. Proceedings of the Euler Institute Seminars Deducated to the Memory of Kolmogorov. I. A. Ibragimov and A. Yu. Zaitsev eds. Gordon and Breach, 109-116. Zbl0873.60020 MR1661697 · Zbl 0873.60020
[31] ZAITSEV, A. YU. ( 1996b), Estimates for quantiles of smooth conditional distributions and multidimensional invariance principle, Siberian Math. J. 37 807-831 (in Russian). Zbl0881.60034 MR1643370 · Zbl 0881.60034
[32] ZAITSEV, A. YU. ( 1997), Multidimensional variant of the Komlós, Major and Tusnády results for vectors with finite exponent ial moments, Dokl. Math. 56 935-937. Zbl0971.60033 · Zbl 0971.60033
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.